Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Took omeprazole magnesium for acid reflux. Got dehydrated and found lump on stomach. Cause?

Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5770 Questions

default
Posted on Thu, 7 Feb 2013 in Digestion and Bowels
Question: I have acid reflux. I take an otc omeprozale magnesiate or however its spelled, daily. Ive got what feels like a lump in my throat and a lump at the top of my stomach ans have had diarrhea for about 5 hours now every 15-20 minutes. If I stand up and stretch ill have to use the toilet immediately. Same if I drink water. Im miserable and cant risk going to a hospital bc Of flu season. I know im getting dehydrated. What do I do to make it through thw night
doctor
Answered by Dr. Grzegorz Stanko 33 minutes later
Hello!

Thank you for the query.

Your symptoms can be caused by long time Omeprasole taking or intestines infection (so called stomach flu). If you can not go to the hospital here are some advises which should help:
- stop taking Omeprasole for couple of days
- take Loperamide 4mg 3x1 (should be available without prescription)
- take Buscolysine 10 mg twice a day
- drink sweat water or sweat tea
- take hot bath (this should relax smooth muscles)

If your symptoms wont stop, and/or you start feeling very weak (dehydrated), you should visit your doctor.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 3 minutes later
Do these have any interactions I need to be aware of with each other or benadryl? Should I take both medications or choose one? Is there anything I can do to lessen the diarrhea frequency in the immediate?
doctor
Answered by Dr. Grzegorz Stanko 5 minutes later
Hello!

No interaction between Loperamide, Buscolysine or Benadryl. So all of them can be taken together. You should take both mentioned medicines for better symptoms subside. The only way to stop the diarrhea without this medications is to stop drinking and eating so the intestines will be completely clean. But this can work only for short time and should not be continued (drinking is extremely important).

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 10 minutes later
Should I proceed to a gastro or a gp as soon as my symptoms allow?
doctor
Answered by Dr. Grzegorz Stanko 4 minutes later
Hello!

Acute diarrhea usually does not need medical attention if lasts day or two. If your symptoms will go away and you start feeling better, you can treat it as regular stomach flu and do not have to visit a doctor. But if you will see that, even with this medicines you are not improving, feeling weaker and weaker, you should than visit your doctor. Urine amount is a good indicator of body hydration and kidneys function. If there will be no urine for long time (like 12 hours), this is the point you should see a doctor.

Hope this will help.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 28 minutes later
Another long term symptom that has flared is belching. Often im likely to belch loudly and bring up food particles. Ive been doing this all night and my dinner is still coming up. The knot at the top of my stomach persists. Is there potential for a blockage in my digestive system?
doctor
Answered by Dr. Grzegorz Stanko 3 hours later
Hello!

Any blockage in the digestive system gives nausea and vomiting as a first symptom. Belching can be caused by swallowing air due to chewing gum, eating too fast, drinking carbonate drinks. It can also appear due to stomach diseases like GERD (the muscle which keeps food from coming back to the esophagus does not work property), peptic ulcers, hiatal hernia. The knot feeling at the top of your stomach, if not associated with this diarrhea and last for some time, can indicate one of mentioned stomach disease. As you are GERD patient, you should have upper GI endoscopy in such situation to verify it.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Nausea

doctor1 MD

I just had a horrible fall that ended up with a subdural hematoma that stopped bledding but now dealing with severe concusiion and [ost concussion issues. I have had previous (3) severe concussions along with major brain surgery. once the bleeding got absorbed by my brain where does it go? is it normal for me to be getting black eyes, slurred speech, and behavorial issues like being edgy, nausea, sleepiness and such? shoudl I be watching things closly?

doctor1 MD

i have been suffering with recurring loose stools and nausea for the past 3 months. after a stool examination, the results were there is presence of bacteria and EH cycsts. i am being treated by my family doctor for this. my question to you is should i avoid any food in particular or can my diet be normal?

doctor1 MD

hi, i have one kidney. i have been having these symptoms for a while now. these include: fatigue, sharp pain on right side of tummy going through to the back, nausea and feeling bloated most of the time. dont like to wear anything tight around my stomach. can u help?

doctor1 MD

My daughter 17 years old and is presenting with severe kidney pain, nausea, fatigue and positive for haematuria however, CT scan has shown all clear and no kidney stones are present. Why else could there be blood in urine?She is a-febrile and doctor has done a urinalysis and said it is not a UTI although there is blood present.Thanks for your advice! Danielle

doctor1 MD

pristiq desvenlafaxine 100 mg and sandomigran 500 mcg what side effects can there be

doctor1 MD

I have diverticulitis attack at the moment. I have pain and nausea . What can I eat or drink?

doctor1 MD

I am taking 4mg of naltrexone at night . It has started to strenghthen me. I have the coxsackie virus. I have taken LDN for two months. I am concerned about side effects in the future. I have had the virus for 18 years and each time it erupts it...